Jan 4, 2012
I am on Atripla for 3 years. Undetectable, 560, under control. My question is I cannot eat 3 meals a day. I'm lucky if I eat at all, and have to force myself. I am losing weight, and am having muscle loss. I wake up nauseated, hungry, but just can't eat. Is there a hormone deficiency or something else going on? I have had Diverticulitis twice (2 yrs ago, and last sept). I have had an endoscopy (they took a biopsy, prescribed Prilosec) and a colonoscopy (fine, told me to come back in 10 years) I am 49. Drink, yes. Smoke, yes. But, I can't eat even though I am hungry. Is this related to Atripla? I get full instantly when I try. Before I was diagnosed, I ate 3+ full meals every day, and was losing weight (my primary care physcian said I was diabetic). I believe I was HIV pos for at least a year before then. I'm 5'8", 165 then, and going down now due to not eating.
I got laid off 2 1/2 years ago, went off Atripla for 3 weeks, then went on a 1 1/2 day regimin because I tried to extend it out, and it had no effect on me (regarding my numbers) for 3 months.
I cannot get confirmation of my (HIV TEST) western blot from the state of Arizona. They will not release that to me.
Since Atripla is (was) a newer treatment back then, are there any issues now showing up?
Response from Dr. Henry
Challenging situation. Some patients can have ongoing central nerouvs systme problems from efavirenz or ongoing gut problems from efavirenz or tenofovir. If a thorough clinical evaluation does not find any other likely contributing factor and you have no history of drug resistance then a switch to alternative meds may be worth discussing on a trial baseis (ie Epzicom for Truvada if HLA B5701 negative and ralgegravir, an alternative NNRTI such as nevirapine or etravirine or rilpivirine, a boosted protease inhibitor, or even maraviroc for the efavirenz depending on your indvidual situation). KH
pancreatits occasionally and need advice/celiac survivor
Fever, weaknes, swollen glands - 1 month into treament
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.